Port Jervis pharmacist discusses Narcan for kids amid concerns about drugs disguised as Halloween candy

Parents have a lot to worry about these days. This Halloween, officials say that includes being on the lookout for potentially deadly drugs laced with fentanyl that look like candy. 
The topic has made headlines in recent months. 
Pharmacist Kimberly Smith, with Port Jervis Pharmacy, tells News 12 that surprisingly, nasal Narcan can be given to kids. 
Smith recommends families keep it on hand for an emergency in the event of an accidental opioid poisoning. 
She says it can also be picked up without a prescription and often at no cost. 
“Every second counts, especially when we’re talking about something like this,” said Smith. “We don’t know how many milligrams something may have, and it’s important that Narcan can reverse the effects of an opioid in just a few minutes.” 
Concerned parents should talk to their children’s doctors about the use of Narcan in an emergency. 
Smith says Narcan is safe to use with virtually no side effects, even if it’s later found a child didn’t ingest an opioid.